MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify when the event occurred - when the returned product was observed, it was found that degradation has begun.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Investigation summary the product was returned to ethicon for evaluation.Four labeled winding formers with an undispensed suture and a detached needle each that pertain to product code vr214 were received for analysis.Additionally, a photo was provided, with the same condition as the received sample.During visual inspection of the samples, it was observed that the winding former contained a suture.However, the suture cannot be dispensed due to it has begun with the degradation process; per the sample condition, the functional test cannot be performed.In addition, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on an unknown date, and suture was used.The suture was broken at the root of the needle.It was not a control release needle.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/16/2024.H6 component code: g07002 no device problem found additional information: d4 corrected information: h6 investigational codes, h3 investigation summaries - the product was returned to ethicon for evaluation.Two unopened samples that pertain to product code vr214 were received for analysis.Additionally, a photo was provided, with the same condition as the received sample.During visual inspection of the samples, the packets were opened.It was observed that the winding former contained a suture.However, the suture cannot be dispensed due to it has begun with the degradation process; per the sample condition, the functional test cannot be performed.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Four labeled winding formers with an undispensed suture and a detached needle each that pertain to product code vr214 were received for analysis.Additionally, a photo was provided, with the same condition as the received sample.During visual inspection of the samples, it was observed that the winding former contained a suture.However, the suture cannot be dispensed due to it has begun with the degradation process; per the sample condition, the functional test cannot be performed.In addition, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The time of exposure of the suture to the environment could not be determined and the foils were not returned to determine the assignable cause.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL RAP UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19618048
Report Number2210968-2024-06650
Device Sequence Number12503331
Product Code GAM
UDI-Device Identifier10705031134607
UDI-Public(01)10705031134607(11)191112(17)250401(10)PMCCMKE0
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue NumberVR214
Device Lot NumberPMCCMKE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown